TRANSMISSION OF RANDOM WIND WAVES THROUGH PERFORATED OR POROUS BREAKWATERS

An analytical theory for random waves impinging on a dissipative breakwater is presented. From JONSWAP spectrum which was measured in depths including those of coastal engineering interest, it is pointed out that there can be cases where most of the energy is contained in the band of wavelengths long compared to depth. A linearized long-wave approximation is then used. For a perforated breakwater or a porous breakwater of the crib type, a stochastic equivalent linearization technique is applied to treat the quadratic loss at the breakwater. The random-wave scattering problems are then reduced to simple harmonic ones whose solutions are known. Statistical reflection and transmission coefficients are defined and numerical examples are given.

  • Corporate Authors:

    Elsevier Science

    Radarweg 29, P.O. Box 211
    1043NX AE Amsterdam,   Netherlands 
  • Authors:
    • Massel, S R
    • Mei, C C
  • Publication Date: 1977-3

Media Info

  • Pagination: p. 63-78
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00173117
  • Record Type: Publication
  • Source Agency: Engineering Index
  • Files: TRIS
  • Created Date: Apr 26 1978 12:00AM